Translator Disclaimer
December 2018 Uniformly valid post-regularization confidence regions for many functional parameters in z-estimation framework
Alexandre Belloni, Victor Chernozhukov, Denis Chetverikov, Ying Wei
Ann. Statist. 46(6B): 3643-3675 (December 2018). DOI: 10.1214/17-AOS1671

Abstract

In this paper, we develop procedures to construct simultaneous confidence bands for ${\tilde{p}}$ potentially infinite-dimensional parameters after model selection for general moment condition models where ${\tilde{p}}$ is potentially much larger than the sample size of available data, $n$. This allows us to cover settings with functional response data where each of the ${\tilde{p}}$ parameters is a function. The procedure is based on the construction of score functions that satisfy Neyman orthogonality condition approximately. The proposed simultaneous confidence bands rely on uniform central limit theorems for high-dimensional vectors (and not on Donsker arguments as we allow for ${{\tilde{p}}\gg n}$). To construct the bands, we employ a multiplier bootstrap procedure which is computationally efficient as it only involves resampling the estimated score functions (and does not require resolving the high-dimensional optimization problems). We formally apply the general theory to inference on regression coefficient process in the distribution regression model with a logistic link, where two implementations are analyzed in detail. Simulations and an application to real data are provided to help illustrate the applicability of the results.

Citation

Download Citation

Alexandre Belloni. Victor Chernozhukov. Denis Chetverikov. Ying Wei. "Uniformly valid post-regularization confidence regions for many functional parameters in z-estimation framework." Ann. Statist. 46 (6B) 3643 - 3675, December 2018. https://doi.org/10.1214/17-AOS1671

Information

Received: 1 February 2016; Revised: 1 October 2017; Published: December 2018
First available in Project Euclid: 11 September 2018

zbMATH: 1407.62268
MathSciNet: MR3852664
Digital Object Identifier: 10.1214/17-AOS1671

Subjects:
Primary: 62-07
Secondary: 62H99

Rights: Copyright © 2018 Institute of Mathematical Statistics

JOURNAL ARTICLE
33 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.46 • No. 6B • December 2018
Back to Top